Arkansas, 2013Damaging Winds in Arkansas, July 11, 2013
July 11, 2013 · NWS SHV · 5 events in 2 counties and zones
A large blocking ridge of high pressure was centered well north and west of the region with thunderstorms developing with the aid of afternoon heating along the periphery of the ridge. The atmosphere became very unstable during the afternoon of July 11th and once these storms developed, additional thunderstorms developed along residual boundaries from previous storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large blocking ridge of high pressure was centered well north and west of the region with thunderstorms developing with the aid of afternoon heating along the periphery of the ridge. The atmosphere became very unstable during the afternoon of July 11th and once these storms developed, additional thunderstorms developed along residual boundaries from previous storms. Damaging wind gusts were the main threat from these thunderstorms but large hail was also reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 11, 9:35 AM CST, 4 hours 30 minutes earlier.
Area forecast discussion, Jul 11, 9:35 AM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1035 AM CDT THU JUL 11 2013
.DISCUSSION...
SCATTERED SHOWERS COVERING MOST OF NORTH LA...AND EXTREME EASTERN
TX THIS MORNING. EXPECT SOME CELLS TO INTENSIFY WITH DAYTIME
HEATING...AND COVERAGE TO REMAIN SCATTERED AS 12Z SOUNDINGS AT
KSHV AND KJAN CONTAIN PCPN WATER VALUES WELL ABOVE 2 INCHES. HEAT
INDEX VALUES MAY BRIEFLY REACH HEAD ADVISORY
CRITERIA...HOWEVER...WEAK FRONTAL BOUNDARY EXPECTED TO MOVE ACROSS
MOST OF REGION BY TONIGHT...PROVIDING SOME RELIEF FROM HUMIDITY.
NO UPDATE NEEDED./VII/
&&
.AVIATION...
OUTSIDE OF THE WIDELY SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS...THE FOUR STATE REGION WILL HAVE VFR FLIGHT
CATEGORIES THROUGH MOST OF THE TERMINAL FORECAST PERIOD. HOWEVER FOR
SOME OF THE SITES NORTH OF INTERSTATE 20 AND ALONG INTERSTATE 30
THERE LOOKS TO BE A PERIOD OF MVFR CEILINGS ASSOCIATED WITH A WEAK
COLD FRONT THAT WILL EXTEND FROM JUST NORTH OF KESF TO NEAR KSHV AND
INTO NORTHEAST TEXAS NEAR KOSA. THE MVFR CEILINGS AROUND 15 HND FEET
POSSIBLE BETWEEN 12/10 UTC TO 12/14 UTC AFFECTING
KMLU...KSHV...KELD...AND KTXK. THE MAY ALSO BE A FEW SHOWERS AROUND
NEAR THE 12/10 UTC TO 12/14 UTC TIME FRAME AS WELL AND MAY CARRY
VCSH IN TERMINALS. LATE THIS MORNING AN UPPER LEVEL DISTURBANCES
OVER NORTH LOUISIANA AND INTO EAST AND NORTHEAST TEXAS NEAR THE
INTERSTATE 20 CORRIDOR AND JUST SOUTH WILL PRODUCE AFTERNOON
THUNDERSTORMS WITH MAINLY JUST SHOWERS IN ITS WAKE INTO THE
AFTERNOON. SURFACE WINDS WILL BE SOUTHWEST TO WEST 5 TO 8 KNOTS FOR
MANY OF THE TERMINAL SITES INTO THE AFTERNOON WITH THE SITES OVER
SOUTHEAST OKLAHOMA AND SOUTHWEST AND SOUTH CENTRAL ARKANSAS LIGHT
AND VARIABLE TO LIGHT NORTH OR NORTHEAST. OVERNIGHT LIGHT AND
VARIABLE WINDS EXPECTED TO OCCUR WITH A LIGHT NORTH TO NORTHEAST IN
WAKE OF A WEAK SURFACE FRONT. /06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 98 75 96 71 94 / 30 20 10 10 10
MLU 95 73 94 68 93 / 40 20 10 10 10
DEQ 99 73 95 65 93 / 20 10 10 10 10
TXK 100 74 94 68 93 / 20 10 10 10 10
ELD 96 72 94 65 93 / 20 10 10 10 10
TYR 100 75 98 72 97 / 30 20 20 10 10
GGG 101 76 100 71 95 / 30 20 20 10 10
LFK 98 74 98 72 97 / 30 20 20 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jul 11, 10:48 AM CST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 AM CDT THU JUL 11 2013
LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167-
121700-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
1148 AM CDT THU JUL 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING AS A
COLD FRONT MOVES INTO THE AREA. ALTHOUGH NO ORGANIZED SEVERE
WEATHER IS EXPECTED....THE STRONGEST STORMS COULD PRODUCE LOCALLY
HEAVY RAINFALL AND STRONG GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE ON
FRIDAY...MAINLY ACROSS DEEP EAST TEXAS AND CENTRAL LOUISIANA...AS
THE COLD FRONT SLOWLY MOVES SOUTH OF THE AREA. AFTER A BREAK ON
SATURDAY...THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE SUNDAY
THROUGH WEDNESDAY AS AN UPPER LEVEL TROUGH MOVES INTO THE REGION
FROM THE NORTHEAST. HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-121700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-
1148 AM CDT THU JUL 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
AFTER A BREAK FROM RAIN CHANCES ON FRIDAY AND SATURDAY...THUNDERSTORMS
WILL ONCE AGAIN BE POSSIBLE LATE SUNDAY THROUGH WEDNESDAY AS AN
UPPER LEVEL TROUGH MOVES INTO THE REGION FROM THE NORTHEAST.
HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED FOR THIS AFTERNOON OR
TONIGHT.
VII
In the hours before
Special weather statement, Jul 11, 1:02 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
202 PM CDT THU JUL 11 2013
TXZ124-125-136-112000-
SMITH-UPSHUR-WOOD-
202 PM CDT THU JUL 11 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 300 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
SMITH...UPSHUR AND WOOD...
INCLUDING THE FOLLOWING LOCATIONS...
BIG SANDY...HAWKINS...LINDALE AND TYLER...
AT 155 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR LINDALE...ONE NEAR RED
SPRINGS...ANOTHER ONE JUST EAST OF WINONA IN SMITH COUNTY...
AND ONE NEAR HAWKINS IN WOOD COUNTY...AND A LAST ONE IN UPSHUR
COUNTY NEAR BIG SANDY...MOVING SOUTH AT AROUND 10 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH LOCALLY HEAVY RAINFALL TO NEAR ONE HALF TO ONE
INCH IN A SHORT PERIOD OF TIME.
06Local storm report, Jul 11, 1:28 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
228 PM CDT THU JUL 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 1 E LINDALE 32.51N 95.39W
07/11/2013 E1.00 INCH SMITH TX LAW ENFORCEMENT
HEAVY RAIN ALSO
&&
EVENT NUMBER SHV1300276
25Local storm report, Jul 11, 1:30 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CDT THU JUL 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM LIGHTNING 2 S LINDALE 32.48N 95.41W
07/11/2013 SMITH TX LAW ENFORCEMENT
LIGHTNING HIT POWER LINE CAUSED FIRE 2 MILES SOUTH
LINDALE
&&
EVENT NUMBER SHV1300277
25Local storm report, Jul 11, 1:51 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CDT THU JUL 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM HAIL 1 E LINDALE 32.51N 95.39W
07/11/2013 E0.88 INCH SMITH TX BROADCAST MEDIA
&&
EVENT NUMBER SHV1300278
25Special weather statement, Jul 11, 2:05 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
305 PM CDT THU JUL 11 2013
OKZ077-112100-
MCCURTAIN-
305 PM CDT THU JUL 11 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
FARMERS HILL...GARVIN...GLOVER...GOLDEN...MILLERTON...SLIM...
VALLIANT AND WRIGHT CITY...
AT 301 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 13 MILES EAST OF FORT TOWSON...
MOVING SOUTH AT 10 MPH.
MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM. CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
06Thunderstorm Wind, Sevier
- When
- July 11, 2:05 PM CST
- Where
- Sevier County, 0.9 mi NW of De Queen
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.040, -94.340
Six to seven trees were downed on the west side of Dequeen, Arkansas.
Thunderstorm Wind, Howard
- When
- July 11, 4:30 PM CST
- Where
- Howard County, 1.15 mi E of Temperanceville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.970, -93.860
A large tree was downed 2 miles north of Nashville, Arkansas.
Thunderstorm Wind, Howard
- When
- July 11, 4:30 PM CST
- Where
- Howard County, 2.68 mi ESE of Center Pt
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.010, -93.890
A shop was damaged on Mount Pleasant Drive from thunderstorm wind gusts.
Thunderstorm Wind, Howard
- When
- July 11, 4:30 PM CST
- Where
- Howard County, 1.15 mi W of Center Pt
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 34.030, -93.950
A 300 foot section of a roof from a chicken house was torn off on Boyd Road in the Center Point community. Trees were also downed on several county roads throughout Howard County.
Thunderstorm Wind, Howard
- When
- July 11, 4:30 PM CST
- Where
- Howard County, 1.72 mi W of Center Pt
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.030, -93.960
A large tree was downed in Center Point, Arkansas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, July 11, 20131 death · 1 event
- Flash Flooding in South Carolina, July 11, 2013$74,000 · 12 events
- Flash Flooding in South Carolina, July 11, 2013$97,000 · 6 events
- Flash Flooding and Flood in Virginia, July 11 to 12, 2013$76,000 · 10 events
- Flash Flood in Arizona, July 11, 2013$100,000 · 1 event
- Flash Flooding and Flood in Alabama, July 11, 2013$75,000 · 6 events
- Damaging Wind in Arkansas, July 11, 2013$75,000 · 55 kt wind · 1 event
- Flash Flooding in South Carolina, July 11, 2013$50,000 · 5 events
- Hail and Damaging Winds in Texas, July 11, 2013$25,000 · 1.5 in hail · 11 events
- Flood in Ohio, July 11 to 15, 2013$35,000 · 1 event
- Flood in Massachusetts, July 11, 2013$35,000 · 1 event
- Flash Flooding in Virginia, July 11 to 12, 201322 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458191, 458194, 458195, 458196, 458197.